Alert archive / New Mexico / Flash Flood Warnings in 2024
Flash Flood Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jun 21, 2024, 2:47 PM MDT for Otero County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2024, 2:47 PM MDT (20:47 UTC)
- Expired
- Jun 21, 2024, 5:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 47 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
673
WGUS54 KEPZ 212047
FFWEPZ
NMC035-212330-
/O.NEW.KEPZ.FF.W.0002.240621T2047Z-240621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
247 PM MDT Fri Jun 21 2024
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
The South Fork and Salt Burn Scars in...
North Central Otero in south central New Mexico...
* Until 530 PM MDT.
* At 247 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the South Fork and Salt Burn Scars. Up to 0.5
inches of rain has fallen. Additional rainfall amounts up to 0.5
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through US 70 east of Apache Summit and Rio Ruidoso. The
debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the South Fork
and Salt Burn Scars.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of areas in and around
the South Fork and Salt Burn Scars.
* Some locations that will experience flash flooding include...
Lake Mescalero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
&&
LAT...LON 3323 10572 3332 10578 3339 10578 3339 10573
3330 10573 3330 10556 3327 10558 3324 10565
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
ZA1 follow-up statement
543
WGUS74 KEPZ 212323
FFSEPZ
Flash Flood Statement
National Weather Service El Paso Tx/Santa Teresa NM
523 PM MDT Fri Jun 21 2024
NMC035-212333-
/O.EXP.KEPZ.FF.W.0002.000000T0000Z-240621T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Otero NM-
523 PM MDT Fri Jun 21 2024
...FLASH FLOOD WARNING FOR THE SOUTH FORK AND SALT BURN SCARS WILL
EXPIRE AT 530 PM MDT THIS AFTERNOON FOR NORTH CENTRAL OTERO...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM MDT Saturday for a
portion of south central New Mexico.
&&
LAT...LON 3323 10572 3332 10578 3339 10578 3339 10573
3330 10573 3330 10556 3327 10558 3324 10565
$$
ZAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 1:31 PM MDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 21, 1:31 PM MDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 131 PM MDT Fri Jun 21 2024 ...New SYNOPSIS, DISCUSSION, FIRE WEATHER... .SYNOPSIS... Issued at 130 PM MDT Fri Jun 21 2024 Lingering moisture will allow for a chance of showers and thunderstorms over the weekend and into next week. Temperatures will become hotter once again as high pressure moves into the region and will increase to the 100s. Winds will become light and variable once the high pressure moves in. && .DISCUSSION... Issued at 130 PM MDT Fri Jun 21 2024 Currently, ridging is present over the southern US. The resultant High pressure is allowing moisture advection from the Gulf of Mexico to enter the region. PWATs are at record levels between 1.6 to 1.7 in. Dewpoints are very high in the 60s. Instability is minuscule today due to Low MLCAPE of 200 to 300 J/kg, a cap, and some negative vorticity advection (NVA). Therefore, stratiform type rain is what is expected for the rest of the day. Orographic lifting could allow for some heavier rain in higher elevations. Burn scar regions will be susceptible for flash flooding. Extensive cloud cover is present which means high temperatures will only be in the upper 80s today. Winds are mainly from the southeast and are between 10 - 15mph. Into the weekend, the ridge will travel westward and will settle over the region on Sunday. This ridge will remain in this position for the whole forecast period. This ridging will cause temperatures to increase the 100s in the lowlands due to warm air advection (WAA) from more southernly winds at 700mb. These hot temperatures will perpetuate throughout next week. Surface winds will become light and variable at around 5 mph and will remain that way through next week. The Gulf moisture from before will become trapped in the region, so chances for showers and thunderstorms will remain as the region transitions into a monsoon-like pattern. The center of the moisture will be in the western region and into AZ. PWATs will be elevated all week at 1.0 to 1.5 inches. Dewpoints will be in the 50s to 60s across the region. MLCAPE will improve next week, ranging from 500 to 1000 J/kg. Some areas of positive vorticity advection (PVA) will also be present. However, wind shear will be very low, so severe storm chances will be lower. Nevertheless, the aforementioned instability will allow heavy rain producing thunderstorms to form. Cold pooling from some of these storms will generate lift for even more scattered thunderstorms around the CWA. Higher elevations will have an even greater chance for thunderstorms. Flash flooding will be possible, especially in higher elevations where burn scars are located. && .AVIATION... (18Z TAFS) Issued at 1114 AM MDT Fri Jun 21 2024 Southeasterly breezes at most TAF sites will become 12-18G25KT between 19Z and 00Z. Rain showers continue this afternoon. Thunder is possible but confidence is not high enough to mention in TAF. Ceilings will run 3500 to 4000 feet with rain showers, otherwise ceilings will fluctuate between 5000 and 10000 feet. Therefore should remain VFR, however could become MVFR near storms later today. && .FIRE WEATHER... Issued at 130 PM MDT Fri Jun 21 2024 Low fire weather concerns for today and into the weekend. High pressure that is present in the southern US will move westward and will set up over the region on Sunday. This will cause high temperatures to become hotter over the weekend and will reach the 100s for the lowlands. Wind speeds will be southeasterly and breezy today at 10-15 mph and light and variable over the weekend and into next week at around 5 mph. The high pressure will trap moisture in the region, keeping fire weather concerns low for next week. Min RH values will be between 15-20% for the lowlands and 25-35% for higher elevations. Dewpoints will range from the 50s and 60s for the week. Showers and thunderstorms are possible over the weekend, especially at higher elevations. Flash flooding could occur with heavier rain. Ventilation rates will range from good to very good. && .PRELIMINARY POINT TEMPS/POPS... El Paso 77 99 77 102 / 20 10 10 10 Sierra Blanca 64 91 67 95 / 10 10 0 10 Las Cruces 71 96 72 100 / 30 10 10 10 Alamogordo 67 93 68 97 / 20 20 10 10 Cloudcroft 49 70 52 72 / 30 40 10 30 Truth or Consequences 70 93 73 96 / 60 30 30 30 Silver City 66 87 67 91 / 60 50 40 40 Deming 69 96 69 100 / 60 20 20 20 Lordsburg 72 95 70 99 / 60 40 30 40 West El Paso Metro 74 96 75 99 / 20 10 10 10 Dell City 67 95 68 99 / 10 10 0 10 Fort Hancock 68 97 69 102 / 10 10 0 10 Loma Linda 66 90 69 93 / 10 10 0 10 Fabens 72 98 73 102 / 10 10 0 10 Santa Teresa 70 95 69 99 / 20 10 10 10 White Sands HQ 74 93 77 98 / 30 10 10 10 Jornada Range 67 95 68 98 / 40 20 10 20 Hatch 69 96 69 100 / 40 20 20 20 Columbus 73 96 72 99 / 50 10 10 10 Orogrande 69 94 70 97 / 20 10 10 10 Mayhill 53 82 56 83 / 40 40 10 30 Mescalero 53 80 56 83 / 30 40 20 30 Timberon 50 79 54 82 / 20 20 10 20 Winston 58 83 59 86 / 50 60 40 60 Hillsboro 67 90 69 93 / 50 40 30 40 Spaceport 65 93 66 96 / 50 20 20 20 Lake Roberts 62 86 63 89 / 60 60 40 50 Hurley 64 91 65 93 / 60 40 30 30 Cliff 65 95 65 100 / 60 60 40 50 Mule Creek 68 89 69 93 / 60 70 40 60 Faywood 66 89 67 93 / 60 30 30 30 Animas 71 95 68 99 / 70 40 30 40 Hachita 69 94 67 98 / 80 30 20 30 Antelope Wells 68 94 68 98 / 70 30 30 40 Cloverdale 68 90 68 92 / 80 40 30 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...Flood Watch until midnight MDT tonight for NMZ415-416. && FORECASTER...27-Ribail/Laney
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 4:57 AM MDT | Flood Watch | EPZ | Otero | 19 hr |
| Jun 21, 2:04 PM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Jun 21, 4:25 PM MDT | Special Weather Statement | EPZ | Hidalgo | 35 min |
| Jun 21, 4:30 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 45 min |
| Jun 21, 5:15 PM MDT | Areal Flood Advisory | EPZ | Otero | 101 min |
| Jun 21, 5:30 PM MDT | Flash Flood Warning | EPZ | Otero | 90 min |
Nearby
Flash Flood Warnings in New Mexico, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.